Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 3, 2008, 12:35 PM MDT for Navajo County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 12:35 PM MDT (18:35 UTC)
- Expired
- Sep 3, 2008, 1:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 122 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:55 AM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 3, 10:55 AM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST WED SEP 3 2008 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY SOUTH OF A LINE FROM PRESCOTT...TO FLAGSTAFF...TO WINDOW ROCK...WITH SCATTERED ACTIVITY OVER THE WHITE MOUNTAINS. MOSTLY CLEAR AND DRY CONDITIONS WITH SEASONABLE TEMPERATURES WILL RETURN FOR THURSDAY THROUGH THE WEEKEND. && .DISCUSSION...AT 930 AM...SKIES WERE MOSTLY SUNNY ACROSS NORTHERN ARIZONA. DEWPOINTS WERE IN THE UPPER 40S TO LOW 50S SOUTH OF A COTTONWOOD...TO FLAGSTAFF...TO WINDOW ROCK LINE. NORTHWEST FLOW ALOFT...ASSOCIATED WITH A TROUGH MOVING THROUGH THE CENTRAL AND NORTHERN ROCKIES WAS CAUSING MUCH DRIER AIR TO FILTER INTO AREAS NORTH OF THE MOGOLLON RIM. THE MID LEVEL CAPPING INVERSION THAT SUPPRESSED CONVECTION TUESDAY HAS ERODED. THIS SHOULD ALLOW SCATTERED THUNDERSTORMS OVER THE WHITE MTNS AND EASTERN MOGOLLON RIM...WITH ISOLATED STORMS NORTH AND WEST TO THE PRESCOTT... FLAGSTAFF AND WINDOW ROCK AREAS...PROVIDED THE LOW LEVEL MOISTURE LINGERS. FORECASTS HAVE BEEN UPDATED TO INCREASE PRECIP CHANCES FOR THIS AFTERNOON. FROM THURSDAY THROUGH THE WEEKEND...A DRY NORTHWEST FLOW WILL DEVELOP AS SHORTWAVE TROUGHS CONTINUE TO MOVE THROUGH THE CENTRAL AND NORTHERN ROCKIES. DAYTIME TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR...ALTHOUGH OVERNIGHT LOWS WILL BE COOL DUE TO THE DRY AIR MASS. BY EARLY NEXT WEEK...FORECAST MODELS SUGGEST A WEAK UPPER LOW WILL DEVELOP TO OUR WEST...WHICH WOULD SHIFT OUR FLOW BACK TO THE SOUTH OR SOUTHWEST. THIS PATTERN COULD BRING INCREASING MOISTURE AND A RETURN TO AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED NORTH OF A KRQE TO KFLG TO KPRC LINE FOR THE FORECAST PERIOD...EXCEPT WDLY SCT TO SCT -TSRA AND MVFR PSBL OVER PORTIONS OF THE EASTERN RIM AND WHITE MTNS BTWN 18-03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF DAYS 1 AND 2. FRIDAY THROUGH SUNDAY...A DRY WESTERLY FLOW ALOFT WILL REMAIN IN PLACE THROUGH THE PERIOD. LITTLE OR NO PRECIPITATION IS EXPECTED ACROSS NRN AZ THROUGH THIS TIME PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...............JJ AVIATION/FIRE WX.....TC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 3, 11:06 AM MDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1006 AM MST WED SEP 3 2008 AZZ008-011>018-037-038-040300- YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- 1006 AM MST WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FROM THE EASTERN MOGOLLON RIM TO THE WHITE MOUNTAINS. A FEW OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ELSEWHERE ACROSS CENTRAL AND NORTHERN ARIZONA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRY AND STABLE AIR MASS WILL DEVELOP THURSDAY THROUGH SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN NEXT WEEK.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:43 PM MDT | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Sep 3, 4:30 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.